Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Took antibiotics for sinus infection. Advised to take probiotic for possible diarrhea.Having lot of gas

I am 60 yr old..had recent sinus infection (still thick mucous) took antibiotics for 5 days as ordered by Md. I was told to take probiotic due to possible diarrhea .....everything fine till about 3 days ago. I am taking boost plus as I am under weight...have taken that or about 6 months. I know antibiotics can cause diarrhea but so late afterwards?...I completed about 1 week ago. Have alot of gas..I am 5 9 wgt is approx 120 now.
Asked On : Wed, 11 Jul 2012
Answers:  1 Views:  283
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
I would be pleased to answer your question .

Diarrhea following Antibiotic intake can occur after 15 days also . It is an effect which is called post antibiotic effect where the antibiotic remains in the blood and intestine vessels and causes changes in the natural flora.
You should take the Probiotic for atleast 3 weeks .

You should also treat the gas which is a sign of gastritis by some over the counter antiacidity .

Thanks and take care
Answered: Wed, 11 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor